Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 229, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 6, 2005, 5:47 PM CDT for Wilson County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 5:47 PM CDT (22:47 UTC)
- Expired
- Aug 6, 2005, 6:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wilson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 062248 SVROHX TNC189-062315- /O.NEW.KOHX.SV.W.0229.050806T2247Z-050806T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 547 PM CDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LEBANON * UNTIL 615 PM CDT * AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WATERTOWN...OR ABOUT 13 MILES SOUTHWEST OF CARTHAGE...AND MOVING WEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTH OF LEBANON BY 610 PM CDT 7 MILES EAST OF RURAL HILL AND 9 MILES SOUTHEAST OF MOUNT JULIET BY 615 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3603 8602 3621 8601 3624 8655 3602 8656 $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:40 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 6, 1:40 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 140 PM CDT SAT AUG 6 2005 .DISCUSSION... CONVECTION QUICKLY DEVELOPING OVER THE AREA EARLY THIS AFTERNOON. WE EXPECT TO BE BUSY THROUGH THE REST OF THE DAY MONITORING STORMS AND POSSIBLY ISSUING A FEW WARNINGS FOR ISOLATED SEVERE CELLS. MAIN POTENTIAL WILL BE DOWNBURST WINDS AS WE SAW YESTERDAY. LOCALIZED HEAVY RAIN MAY ALSO OCCUR WITH RELATIVELY SLOW MOVEMENT OF STORMS. MAJORITY OF STORMS SHOULD DIMINISH LATER THIS EVENING WITH LOSS OF HEATING. A LOW PRESSURE SYSTEM WAS LOCATED ACROSS AL/FL AREA AND A POORLY DEFINED...DISSIPATING COLD FRONT REMAINED JUST TO OUR NORTH. THE FRONT WILL CONTINUE TO DISSIPATE OVER THE NEXT COUPLE OF DAYS AS THE LOW PRESSURE DRIFTS NORTHWARD. THE ATMOSPHERE WILL BECOME MORE MOIST IN MID LEVELS THAN IT HAS BEEN...RESULTING IN MORE CLOUDINESS AND SLIGHTLY HIGHER RAIN CHANCES...BUT A LITTLE LESS SEVERE POTENTIAL. THUNDERSTORMS WILL BE POSSIBLE ANY TIME THROUGH THE NEXT FEW DAYS...BUT PRIMARILY HEAT DRIVEN WITH GREATEST COVERAGE IN THE AFTERNOON AND EARLY EVENING. HIGH TEMPERATURES COULD BE HELD BELOW 90 IN MANY AREAS SUNDAY THROUGH TUESDAY WITH POTENTIAL FOR INCREASED CLOUDS AND SHOWERS/STORMS. APPEARS THAT THROUGH AND DEEP MOISTURE WILL WEAKEN AND LIFT AWAY FROM THE AREA MIDWEEK AS UPPER RIDGE BUILDS OVERHEAD. TEMPERATURES WILL PUSH INTO THE LOW TO MID 90S AGAIN LATE WEEK WITH MS/PC SKIES. NOT SURE THERE WILL BE STORMS EVERY DAY LATE WEEK...BUT THIS TIME OF YEAR IT IS PRETTY SAFE TO FORECAST ISOLATED CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 88 70 87 / 30 50 30 50 CLARKSVILLE 70 89 69 88 / 30 50 30 40 CROSSVILLE 67 83 65 82 / 40 50 40 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Aug 6, 8:45 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 845 AM CDT SAT AUG 6 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 845 AM CDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO TONIGHT. MOST OF THE STORMS WILL PRODUCE HEAVY DOWNPOURS AND FREQUENT LIGHTNING. HOWEVER A FEW THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY AS A FRONTAL SYSTEM STALLS OVER THE REGION AND DISSIPATES. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...ISOLATED STORMS MAY BECOME SEVERE PRIMARILY DURING THE HEATING OF THE AFTERNOON AND EARLY EVENING. .SPOTTER ACTIVATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE SEVERE STORMS...SPOTTER ACTIVATION IS NOT ANTICIPATED. MAG
In the hours before
Local storm report, Aug 6, 3:43 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 E LAWRENCEBURG 35.25N 87.30W
08/06/2005 LAWRENCE TN TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWN
&&
SHERRONLocal storm report, Aug 6, 3:44 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
344 PM CDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG 5 N COLUMBIA 35.69N 87.05W
08/06/2005 MAURY TN TRAINED SPOTTER
TREES DOWN
&&
SHERRONSpecial weather statement, Aug 6, 4:28 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 428 PM CDT SAT AUG 6 2005 TNZ033-062210- OVERTON- 428 PM CDT SAT AUG 6 2005 ...STRONG THUNDERSTORM IN EASTERN OVERTON COUNTY... A STRONG THUNDERSTORM WAS LOCATED ABOUT 5 MILES EAST OF LIVINGSTON. THE STORM WAS MOVING TO THE SOUTHWEST AT ABOUT 10 MILES PER HOUR. EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINS...GUSTY WINDS OF 35 TO 40 MPH AND POSSIBLY SOME SMALL HAIL. THE THUNDERSTORM WILL MOVE ACROSS SOUTHERN OVERTON COUNTY BETWEEN 445 PM AND 5 PM. 21
Special weather statement, Aug 6, 4:39 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 439 PM CDT SAT AUG 6 2005 TNZ057-062230- HICKMAN- 439 PM CDT SAT AUG 6 2005 ...STRONG THUNDERSTORM IN NORTHERN HICKMAN COUNTY... A STRONG THUNDERSTORM WAS LOCATED ABOUT 7 MILES NORTH OF CENTERVILLE AT 437 PM. THE STORM WAS MOVING TO THE SOUTHWEST AT ABOUT 10 MILES PER HOUR. EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINS...GUSTY WINDS OF 35 TO 40 MPH AND POSSIBLY SOME SMALL HAIL. IF THE THUNDERSTORM HOLDS TOGETHER... IT WILL MOVE ACROSS CENTERVILLE BETWEEN 515 PM AND 530 PM. 21
Special weather statement, Aug 6, 5:43 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 543 PM CDT SAT AUG 6 2005 TNZ056-062315- PERRY- 543 PM CDT SAT AUG 6 2005 ...STRONG THUNDERSTORM MOVING INTO NORTHERN PERRY COUNTY... A STRONG THUNDERSTORM WAS LOCATED ALONG THE PERRY AND HUMPHREYS COUNTY BORDER AT 540 PM. THE STORM WAS MOVING TO THE SOUTH AT ABOUT 10 MILES PER HOUR. EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINS...GUSTY WINDS OF 40 TO 45 MPH AND POSSIBLY SOME SMALL HAIL. THE THUNDERSTORM WILL EFFECT LOBELVILLE AROUND 550 PM. 21
Local storm report, Aug 6, 5:47 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
547 PM CDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 8 SE NEW JOHNSONVILLE 35.94N 87.86W
08/06/2005 HUMPHREYS TN LAW ENFORCEMENT
TREES DOWN ACROSS THE SOUTHERN HALF OF THE COUNTY
&&
JCOHENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 32 min |
| Aug 5, 8:19 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| Aug 6, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Warren | 34 min |
| Aug 6, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 32 min |
| Aug 6, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 40 min |
| Aug 6, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 34 min |
| Aug 6, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 25 min |
| Aug 6, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 33 min |
| Aug 6, 5:19 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 26 min |
| Aug 6, 5:37 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.